MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING; SCREWDRIVERS
Model Number 313.991
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during routine inspection of the screw removal set, a conical extraction screw had stripped threads, cruciform screwdriver shaft had a damaged cruciform tip, a large hexagonal screwdriver with t-handle had worn/rounded hex flats, and a 2.4mm stardrive screwdriver shaft had the teeth worn.There was no patient involvement.This report is for one (1) 1.0mm cruciform screwdriver shaft, self-retaining.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: device history records review was completed for part: 313.991, lot: 8422939.Manufacturing location: hägendorf, release to warehouse date: may 13, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.H3, h6: product investigation was completed.The 1.0mm cruciform screwdriver shaft, self-retaining (part number 313.991, lot number 8422939) was returned.Visual examination under 5x magnification it was noted that the distal end of one of the four flanges of the cruciform tip was broken.The broken fragment was not returned and the remainder of the distal cruciform tip is slightly bent in the direction of resistance.Surface wear was noted on remaining portion of the device that will not impact its functionality.The received condition does agree with the complaint description of a damaged cruciform tip as the tip is broken.The complaint is confirmed.Relevant drawings for the returned device were reviewed.A device history review performed for the finished device lot number, and no non-conformances were identified.Dimensional analysis performed and met specification.Dimensional measurements could not be accurately taken on the broken feature due to the location of the break and also due post manufacturing damages.While no definitive root cause could be determined it is possible that any unintended forces during its use while inserting the screws or handling of device could have contributed to the complaint condition.We only can assume that a combination of intense use, age of the device (5+ years) and a mechanical overload during use did led to damages on the tip.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8362302
Report Number2939274-2019-56606
Device Sequence Number1923922
Product Code HXX
UDI-Device Identifier10886982188335
UDI-Public(01)10886982188335
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.991
Device Catalogue Number313.991
Device Lot Number8422939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1